MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56221
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer name and address= phone: (b)(6).(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a flexor high-flex ansel guiding sheath separated in the patient upon removal of the device.The separated portion of the device was retrieved via a surgical procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested, but is unavailable at this time.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure, a flexor high-flex ansel guiding sheath separated in the patient upon removal of the device.The separated portion of the device was retrieved via a surgical procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, documentation, drawing, specifications, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.There is no evidence to suggest the product was not made to specifications.A search of cook¿s inventory determined that all devices from the complaint lot were already outside of cook¿s control and thus a representative device from the lot could not be examined.A review of complaint history records shows no other complaints and no non-conformances associated with the complaint device lot.A clinical assessment concluded that: with the limited information available, causes for the event such as patient anatomy, user/procedural issues, manufacturing issues, and/or device failure cannot be ruled out.Capa 171969 was previously initiated regarding this failure mode.The process of assembling the sheath was successfully validated to iso11070 for tensile strength; the minimum load required for failure (separation) was greater than 15 n.The capa team did not arrive at a definitive root cause and was closed at the end of the root cause phase.The following primary contributing factors have been identified: a.) these devices can be advanced into restrictive anatomies.The capa investigation showed that clinical users may be using these devices to force through restrictive anatomy, causing separation upon removal.B.) instructions for use warn to reinsert the dilator prior to removal.Investigation has identified that this is not always performed.While a definitive cause for this failure could not be determined, there was no evidence to suggest manufacturing issues were the cause.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11133732
Report Number1820334-2021-00036
Device Sequence Number689031
Product Code DYB
UDI-Device Identifier00827002562219
UDI-Public(01)00827002562219(17)220516(10)9744785
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model NumberG56221
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL0-HC
Device Lot Number9744785
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;